T Nation

Bloated bellies

Guys, I don’t do steroids and don’t have friends who do them, so no one to ask. I keep hearing that guys on steroids have bloated/distended bellies. I’ve seen a couple that would seem to qualify, but wondered…why does this occur and does it occur with all steroid use?

ender: This is usually due to Growth Hormone use. The hormone tends to not be end organ specific. Therefore, in addition to hypertrophy of skeletal muscle, there also tends to be hypertrophy of the musculature of internal organs.

The distended bellies happen to heavy users of Growth Hormone. GH is technically not a steroid, but used in combination with other steroids by the most extreme bodybuilders who are way past their natural genetic potential (those who are at the pro level or compete at some level). Unlike steroids, which only cause your muscle fibers to get bigger, GH actually causes all of your body, including internal organs to expand. Thus, you see guys with only 4-6% bodyfat, fully ripped abs, but a 34" waist. The “bloating” is a separate issue, it’s caused by estrogenic water retention, mostly from the use of aromatizing steroids (testosterone, dianabol), when an anti-aromataze inhibitor such as Arimidex isn’t used. This “bloating”, or estrogenic water retention isn’t limited to the belly, it’s all over your body until the use of te aromatizing steroids is seized. This is also referred to as a “moonface” look since that’s an easy way to tell when someone’s on an aromatizing steroid cycle.

All hormones are steroids.

Mufasa/Mark, many thanks! First time I ever asked a question and I get two great response right off the bat. Let’s hear it for T-mag…

hey, does Gh work on ALL your body?

No Bronx it doesn’t make you dick bigger. Hahah. :stuck_out_tongue:

Bronx it works on most everything. Anadrol is the only steroid the might cause GH-like side effects, but it wouldn’t be as severe.